I have been taking HRT for menopause for a couple of years. When I was having periods, even in my 20's, I would get migraines around the time of my periods, usually for the first 2-3 days of my period. I recently began thinking maybe in taking HRT, I am prolonging the migraines, if they are, indeed, hormone related, as I have always been told. For the last two weeks, I have stopped taking all hormones, and so far, have not had a migraine (but I would like to try this theory out for a couple of months before saying for certain that the HRT is, indeed, causing my pain). Now, for the last few days, I have begun having vaginal itching. I have never suffered from this problem before, so am wondering if it also has to do with stopping the HRT. (I would still prefer the itching over migraines) Please tell me your opinion, if I have caused the itching by stopping HRT, and let me know if there is anything, like a cream or gel, that I can get to help withthis new problem. Thank you.
Welcome to the MedHelp forum!
Yes, vaginal itching can be due to stopping the hormone replacement therapy or HRT. You may be having vaginal dryness which is causing itching. Local vaginal creams will also contain estrogen, and precipitate headaches.
Menstrual headaches are caused by low estrogen. Hence if you have headaches with HRT, the cause is unlikely to be estrogen related.
I suggest you consult a migraine specialist and rule out other causes of headaches. Sinusitis, refractive errors of the eye, migraine, cluster headaches, brain tumors, high blood pressure, tension headaches, temporal arteritis, pinched cervical spinal nerve, TMJ, poor or disturbed sleep etc are several causes of headaches. Dental pain and ear ache due to infection or impacted wax can cause similar symptoms. Needless to say, a persisting headache should be investigated. Please consult a headache and migraine specialist to rule out these causes one by one. Take care
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.